zbMATH — the first resource for mathematics

On the 4-permutational property. (English) Zbl 0623.20022
The finite group lies in the class \(P_ 4\) if, given elements \(x_ 1,...,x_ 4\) of G, there is a permutation \(\sigma\) of \(\{\) 1,2,3,4\(\}\) such that \(x_{1\sigma}x_{2\sigma}x_{3\sigma}x_{4\sigma}=x_ 1x_ 2x_ 3x_ 4\). Using the N-group paper, it is shown that all such groups are soluble. Further, it is shown by less regal means that for such a group G, the exponent of the Sylow 2-subgroups of G/F(G) is a divisor of 4, G’ is nilpotent, and G/F(G) is an Abelian \(\{\) 2,3\(\}\)- group. No motivation for or application of these results is given.
Reviewer: N.Blackburn

20F05 Generators, relations, and presentations of groups
20D60 Arithmetic and combinatorial problems involving abstract finite groups
20F12 Commutator calculus
20D10 Finite solvable groups, theory of formations, Schunck classes, Fitting classes, \(\pi\)-length, ranks
20D15 Finite nilpotent groups, \(p\)-groups
20D20 Sylow subgroups, Sylow properties, \(\pi\)-groups, \(\pi\)-structure
20F24 FC-groups and their generalizations
Full Text: DOI
[1] R. Brandl, Zur Theorie der untergruppenabgeschlossenen Formationen: Endliche Varietäten. J. Algebra73, 1-22 (1981). · Zbl 0484.20012
[2] R. Carter, B. Fischer andT. Hawkes, Extreme Classes of Finite Groups. J. Algebra9, 285-313 (1968). · Zbl 0177.03902
[3] M. Curzio, P. Longobardi andM. Maj, Su di un problema combinatorio in teoria dei gruppi. Atti Acc. Lincei. Rend. Fis. VIII,74, 136-142 (1983). · Zbl 0528.20031
[4] M. Curzio, P. Longobardi, M. Maj andD. Robinson, A permutational property for groups. Arch. Math.44, 385-389 (1985). · Zbl 0544.20036
[5] D.Gorenstein, Finite Groups. New York 1968.
[6] G.Higman, Rewriting products of group elements. Seminar at the University of Urbana 1985.
[7] B.Huppert, Endliche Gruppen, I. Berlin-Heidelberg-New York 1967.
[8] B.Huppert and N.Blackburn, Finite Groups, II. Berlin-Heidelberg-New York 1982. · Zbl 0477.20001
[9] G. A. Jones, Varieties and simple groups. J. Austral. Math. Soc.17, 163-173 (1974). · Zbl 0286.20028
[10] J. Thompson, Nonsolvable finite groups all of whose local subgroups are solvable. Bull. Amer. Math. Soc.74, 383-437 (1968). · Zbl 0159.30804
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.